Title: Matrix-Valued Orthogonal Polynomials Related to (SU(2)×SU(2), diag)
Authors: Koelink, Erik ×
van Pruijssen, Maarten
Roman, Pablo Manuel #
Issue Date: 6-Jan-2012
Publisher: Duke University Press
Series Title: International Mathematics Research Notices vol:24 pages:5673-5730
Article number: rnr236
Abstract: The matrix-valued spherical functions for the pair (K×K,K), K=SU(2), are studied. By restriction to the subgroup A, the matrix-valued spherical functions are diagonal. For suitable set of spherical functions, we take these diagonals as a matrix-valued function, which are the full spherical functions. Their orthogonality is a consequence of the Schur orthogonality relations. From the full spherical functions, we obtain matrix-valued orthogonal polynomials of arbitrary size, and they satisfy a three-term recurrence relation which follows by considering tensor product decompositions. An explicit expression for the weight and the complete block-diagonalization of the matrix-valued orthogonal polynomials is obtained. From the explicit expression, we obtain right-hand-sided differential operators of first and second order for which the matrix-valued orthogonal polynomials are eigenfunctions. We study the low-dimensional cases explicitly, and for these cases additional results, such as the Rodrigues’ formula and being eigenfunctions to first-order differential–difference and second-order differential operators, are obtained.
ISSN: 1073-7928
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Analysis Section
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science